MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the gastrointestinal videoscope exhibited a burn on the plastic distal end cover and white foreign objects on the air/water cylinder and air/water tube.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the events reported could not be specified.The white foreign material was confirmed in the air/water cylinder and tube; however, the cause of the remaining foreign material inside the device could not be determined.The suggested events are detectable and preventable by handling the device in accordance with the following instructions of use (ifu).Operation manual 4.2 insertion air/water feeding and suction nothing other than sterile water should be used for air/water feeding.No additives should be put into the sterile water.Non-sterile water may cause patient cross-contamination and/or infection.Operation manual chapter 4.2using endotherapy accessories.High-frequency cauterization treatment: never emit a high-frequency current before confirming that the distal end of the high-frequency endotherapy accessory is in the endoscope¿s field of view.Also, confirm that the electrode section and the mucous membrane in the vicinity of the target area are at an appropriate distance from the distal end of the endoscope.If the high-frequency current is emitted while the distal end of the endotherapy accessory is not visible or too close to the distal end of the endoscope, patient injury, bleeding, and/or perforation as well as equipment damage can result.Laser cauterization treatment: to avoid patient injury, burns, bleeding, and/or perforation as well as damage to the endoscope, do not activate laser radiation before confirming that the tip of the laser probe appears in the proper position in the endoscopic image.Keep an appropriate distance between the target and the endoscope¿s distal end, and always use the lowest power output possible.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20268045
Report Number9610595-2024-18873
Device Sequence Number3469758
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/09/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown